MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Catalog Number 0166L14
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when a pre-test was conducted to insert a foley catheter in the outpatient clinic, sterile water did not come out.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The returned device was functionally tested and the product had not caused the reported failure.No root cause could be found because the reported event was unconfirmed.However, there was cid# (b)(4) opened for documented the investigation.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Therefore, no additional action is required at this time.Instructions for use were reviewed for this investigation and found adequate.Bard®biocath® foley catheter (with lubricant).Single use only.Warnings: 1.Method for use.(1) do not inflate the balloon in the urethra.The urethra may be injured.(2) do not pull the catheter hard.The bladder/urethra may be injured.2.Applicable patients.(1) patients with delirium who might pull out catheter when patient tugs at catheter un-consciously, the bladder and urethra may be damaged.Contraindications: 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(4) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patient: (1) do not use in patients who are or have been allergic to natural rubber shape, configuration and principles bard® biocath® foley catheter (with lubricant) consists of a balloon catheter and water-soluble lubricant.Material: balloon catheter: natural rubber latex, shape, product numbers, sizes etc.Relevant to this package insert are shown in package labeling.1.Balloon catheter.2.Accessories: water-soluble lubricant; intended use & effect-efficacy: this device is an indwelling catheter in the bladder for urinary drainage.Directions for use: 1.Method of use.The device is intended for single use only and is not reusable.(1) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(2) lubricate the distal end of the catheter with water-soluble lubricant.(3) insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a needle-less syringe, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(4) pull catheter to seat the balloon at the level of the bladder neck and secure placement.(5) to deflate balloon and remove catheter, insert a luertip(needleless) syringe in the inflation valve to allow the water to drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.2.Precautions for use (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe.(3) when inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.(4) when inflating balloon with sterile water, use the sterile water of the prescribed capacity labeled on the valve.(5) no substance except sterile water should be used to inflate the balloon.(6) do not wipe catheter surface with organic solvents such as alcohol.(7) do not aspirate urine through drainage funnel wall.(8) since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(9) when urinary flow cannot be noted, confirm that the catheter is neither occluded nor 3 precautions: 1.Precautions for use (exercise caution when using the device in the following patients) (1) exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions.(1) when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.(2) if any possibility of retained balloon fragments exists, consider removing them using a cystoscope.(3) when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section ¿troubleshooting¿.Troubleshooting: when it is difficult to remove catheter by deflating the balloon (expressed as ¿removal-difficult case¿ hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal-difficult cases.A.Non-rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon-rupture method.With balloon-rupture method, fragments of the ruptured balloon may remain in the bladder.Therefore, try non-rupture method first.A.Non-rupture method.1) attach luer tip syringe to the inflation valve.Inject an additional amount of sterile water into the inflation lumen and pump the plunger.2)if situation wouldn't be improved with 1), sever the inflation funnel of valve.(fig.1) 3) if situation wouldn¿t be improved with 2), sever the catheter shaft while holding it with for-ceps so that the distal segment may not be drawn into the urethra.(fig.2) 4) if situation wouldn't be improved with3), insert a needle into the inflation lumen and pump the plunger.(fig.3) 5) if situation wouldn't be improved with 4), insert a fine steel wire through the inflation lumen of catheter.(fig.4) b.Balloon-rupture method: 1) inject 100-200ml/cc of saline solution warmed to body temperature into the bladder through the drainage lumen, and then inject a large amount of water or 10-15 ml/cc of mineral oil into the balloon through the inflation lumen with a needle to induce rupture.After rupture of the balloon, irrigate the bladder.(fig.5) mineral oil.2) if situation wouldn't be improved with 1), attempt following procedures.A) under the radioscopic observation, infuse a contrast medium into the bladder, and burst the balloon by suprapubic puncture of the bladder.(fig.6) b) in male patients, burst the balloon by puncture with a needle from the perineal (or suprapubic) region or through the rectum under ultrasonographic guidance.C)in female patients, burst the balloon by insertion of a needle along the urethra.(fig.8) 3.Malfunction and adverse events: (1) malfunction: -catheter kinking, damage, rupture, -difficulty or failure to remove the device, -occlusion of catheter inner lumens, -encrustation, -accidental removal of the device due to leakage of sterile water or balloon rupture, -device damage due to inappropriate use.(2) adverse events: -urinary-tract infection, -hemorrhage, hematuria, -allergy reaction to the device, -calculus formation, -edema, -pain, -discomfort, -injury of bladder or urethral, -urethritis, urinary incontinence, -retained balloon fragments.[storage method and expiration date] 1.Storage.Correction: d.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22309664
Report Number1018233-2025-04861
Device Sequence Number15453161
Product Code KOD
UDI-Device Identifier00801741017575
UDI-Public(01)00801741017575(11)250426(17)290328(10)MYKN7494
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0166L14
Device Lot NumberMYKN7494
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown